# **Meeting Agenda**

# Ocean Acidification Program External Review

28-30 September, 2020 Virtual-Only Meeting

To attend, register here:

https://attendee.gotowebinar.com/register/421692805731727117

### Day 1 (Monday, September 28, 10:00-4:30 pm ET)

- An Introduction to the OAP and Orientation to the OAR External Review Process
  - Welcome and Introductions (Libby Jewett, Director and Emily Osborne, OAP Staff)
    10:00-10:20
  - Overview of NOAA Research and Context for the Review (Ko Barrett, OAR Deputy Assistant Administrator for Programs and Administration) 10:20-10:45
    - Clarifying Questions 10:45-11:00

#### Break 11:00-11:10

- o Introduction to the OAP (Libby Jewett) 11:10-11:50
- Clarifying Questions (Remaining Time)

#### Lunch Break (1 hour) 12:00-1:00

- Activity Area 1: Scientific Priority Setting
  - Overview of Activity Area (Libby Jewett) 1:00-1:30
  - Open Discussion & Questions (All) 1:30-2:15

#### **Break** (15 min) 2:15-2:30

- o (Closed) Concurrent Review Panel-Stakeholder Session 2:30-3:00
- o (Closed) Concurrent NOAA Line Office Representative Meeting 2:30-3:00
- o (Closed) Reviewer Session: Internal Discussion and Writing 3:00-4:00
- (Closed) Day 1 Reflections & Considerations (Review Panel & Core NOAA Staff) 4:00-4:30

# Relevant Recordings for Day 1 (total recording time: 40 min)

- Interagency Working Group on OA Shallin Busch (NOAA/OAR/NMFS)
- NOAA OAP's Contributions to State OA Research Plans Richard Feely (NOAA/OAR)
- The NOAA Ocean and Great Lakes Research Plan Emily Osborne (NOAA/OAR)
- OAP Prospectus **Dwight Gledhill (NOAA/OAR)**

### Day 2 (Tuesday, September 29, 1:00-5:00 pm ET)

- Day Two Welcome and Logistics (Emily Osborne, OAP Staff) 1:00
- Activity Area 2: Research to Understand Vulnerability
  - Overview of Activity Area (Libby Jewett) 1:00-1:15
  - Investment Summary: Environmental Change Research (Dwight Gledhill) 1:15-1:30
    - Clarifying Questions 1:30-1:45
  - Investment Summary: Biological Sensitivity Research (Shallin Busch, OAP Staff)
    1:45-2:00
    - Clarifying Questions 2:00-2:15
  - Investment Summary: Human Dimensions Research (Jenn Mintz, OAP Staff) 2:15 2:30
    - Clarifying Questions 2:30-2:45

#### Break (15 min) 2:45-3:00

- Open Discussion & Questions (All) 3:00-4:00
- (Closed) Concurrent Review Panel-Stakeholder Session 4:00-4:30
- o (Closed) Concurrent NOAA Line Office Representative Meeting 4:00-4:30
- o (Closed) Reviewer Session: Internal Discussion and Writing 4:30-5:00
- (Closed) Day 2 Reflections & Considerations (Review Panel & Core NOAA Staff) 5:00-close

## Relevant Recordings for Day 2 (total recording time: 90 min)

- Understanding OA on the regional scale in the Atlantic Ocean and Gulf of Mexico Leticia Barbero
- Seasonal forecasts of OA in the Bering Sea Darren Pilcher (University of Washington/NOAA/PMEL)
- OA testbed and sensor development Sophie Chu (University of Washington/NOAA/PMEL)
- Biological effects of OA in living marine resources of the NE USA Chris Chambers (NOAA/NMFS)
- Dungeness crab in high CO<sub>2</sub> Paul McElhany (NOAA/NMFS)
- Potential effects of OA on California Current food web and fisheries Kristin Marshall (NOAA/NMFS)
- Olympic Coast human dimensions of OA impacts Melissa Poe (Washington Sea Grant)
- Vulnerability of shellfish stakeholders to OA in the Pacific Northwest David Wrathall (Oregon State University)
- Cross-habitat interactions within acidifying estuarine ecosystems Jeremy Testa (University of Maryland)

### Day 3 (Wednesday, September 30, 1:00-5:30 pm ET)

- Day Three Welcome and Logistics (Emily Osborne) 1:00
- Activity Area 3: Data Management and Product Development
  - Overview and Investment Summary of Activity Area (Libby Jewett & Erica Ombres)
    1:00-1:30
  - o Open Discussion & Questions (All) 1:30-1:55

#### Breather (5 min) 1:55-2:00

- o (Closed) Stakeholder Feedback and Discussion Session 2:00-2:30
- o (Closed) Concurrent NOAA Line Office Representative Meeting 2:00-2:30
- o (Closed) Reviewer Session: Internal Discussion and Writing 2:30-3:00
- Activity Area 4: Education and Communication
  - Overview and Investment Summary of Activity Area (Libby Jewett & Jenn Mintz)
    3:00-3:30
  - o Open Discussion & Questions (All) 3:30-3:55

# Breather (5 min) 3:55-4:00

- o (Closed) Stakeholder Feedback and Discussion Session 4:00-4:30
- (Closed) Concurrent NOAA Line Office Representative Meeting 4:00-4:30
- o (Closed) Reviewer Session: Internal Discussion and Writing 4:30-5:00
- (Closed) Preliminary Feedback to OAR & OAP Leadership & Closing Thoughts (Review Panel, Relevant OAP and OAR Staff) 5:00-5:30

## Relevant Recordings for Day 3 (total recording time: 50 min)

- JISAO's seasonal coastal ocean prediction of the ecosystem Samantha Siedlecki (University of Connecticut)
- Chesapeake Bay environmental forecast system Marjorie Friedrichs (William and Mary, VIMS)
- NOA-ON buoy data tools and synthesis Adrienne Sutton (NOAA/OAR)
- OA pHyter-plankton monitoring tools and curriculum Nicole Harris (NOAA/NOS)
- CSI oyster: a citizen science initiative Emily Rivest (William and Mary, VIMS)